Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Generalizing the Lottery Paradox

Igor Douven and Timothy Williamson
The British Journal for the Philosophy of Science
Vol. 57, No. 4 (Dec., 2006), pp. 755-779
Stable URL: http://www.jstor.org/stable/4489093
Page Count: 25
  • Download ($42.00)
  • Cite this Item
Generalizing the Lottery Paradox
Preview not available

Abstract

This paper is concerned with formal solutions to the lottery paradox on which high probability defeasibly warrants acceptance. It considers some recently proposed solutions of this type and presents an argument showing that these solu are trivial in that they boil down to the claim that perfect probability is sufficient for rational acceptability. The argument is then generalized, showing that a broad class of similar solutions faces the same problem.

Page Thumbnails

  • Thumbnail: Page 
[755]
    [755]
  • Thumbnail: Page 
756
    756
  • Thumbnail: Page 
757
    757
  • Thumbnail: Page 
758
    758
  • Thumbnail: Page 
759
    759
  • Thumbnail: Page 
760
    760
  • Thumbnail: Page 
761
    761
  • Thumbnail: Page 
762
    762
  • Thumbnail: Page 
763
    763
  • Thumbnail: Page 
764
    764
  • Thumbnail: Page 
765
    765
  • Thumbnail: Page 
766
    766
  • Thumbnail: Page 
767
    767
  • Thumbnail: Page 
768
    768
  • Thumbnail: Page 
769
    769
  • Thumbnail: Page 
770
    770
  • Thumbnail: Page 
771
    771
  • Thumbnail: Page 
772
    772
  • Thumbnail: Page 
773
    773
  • Thumbnail: Page 
774
    774
  • Thumbnail: Page 
775
    775
  • Thumbnail: Page 
776
    776
  • Thumbnail: Page 
777
    777
  • Thumbnail: Page 
778
    778
  • Thumbnail: Page 
779
    779